MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.0MM SWANSON PILOT POINT BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER INSTRUMENTS-KALAMAZOO 2.0MM SWANSON PILOT POINT BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 1608002131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that during a proximal interphalangeal (pip) joint surgical procedure, the tip of the bur broke.It was also reported that the broken tip was embedded in the bone, attempts were made to remove the tip, but it could not be found.It was further reported that there were no delays as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Device evaluated by mfr: investigation results indicate that the bur potentially had contact with metal (cut guides or surgical instruments)the potentially resulted in overload conditions causing the rounded tip to fracture away from the rest of the bur.The ifu(instructions for use) of attachments associated with this device warn the user against this type of use: "do not apply excessive pressure.Monitor heavy side loads and/or long operating periods to prevent overheating of the distal tip and body of the handpiece and/or attachment.Excessive pressure may bend or fracture the cutting accessory" the quality investigation is complete.
 
Event or Problem Description

Brand Name
2.0MM SWANSON PILOT POINT BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8898338
Report Number0001811755-2019-02704
Device Sequence Number286010
Product Code GFF
UDI-Device Identifier04546540030528
UDI-Public04546540030528
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Catalogue Number1608002131
Device Lot Number19003017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;